Alert archive / Kansas / Heat Advisories in 2012
Heat Advisory 6, NWS Wichita, KS
NWS Wichita, KS issued this heat advisory at Jul 6, 2012, 4:10 PM CDT for 19 counties in Kansas. It took effect at Jul 7, 2012, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2012, 4:10 PM CDT (21:10 UTC)
- In effect from
- Jul 7, 2012, 12:00 PM CDT
- Expired
- Jul 7, 2012, 7:22 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harvey County, KS, Labette County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 74 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 2130 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this heat advisory went out at Jul 6, 3:28 PM CDT, 42 minutes earlier.
Area forecast discussion, Jul 6, 3:28 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 328 PM CDT FRI JUL 6 2012 .DISCUSSION... TONIGHT-SAT: STILL THINKING FRONT WILL MAKE A FORAY INTO CENTRAL KS EITHER VERY LATE TONIGHT OR MORE LIKELY EARLY SAT. AM CONCERNED IN ABSENCE OF STRONG STORMS TONIGHT...THAT THE WEAK FLOW AND LIMITED CLOUDS AHEAD OF FRONT WILL SEVERELY LIMIT SOUTHERN MOVEMENT OF FRONT DURING THE DAY ON SAT. ALSO GIVEN LITTLE COOLING IMMEDIATELY BEHIND FRONT...COULD SEE HEAT INDICES SOAR OVER ALL OF CENTRAL KS....WITH DEWPOINTS LIKELY POOLING IN THE VICINITY OF FRONT. WILL HAVE 3 DAYS OF HEAT ADVISORY CRITERIA IN A FEW COUNTIES IN CENTRAL KS...SO WILL HAVE TO UPGRADE TO WARNING THERE AND HOIST ADVISORY FOR MUCH OF THE REMAINDER OF THE AREA. WITH CAPPING AND LIMITED CONVERGENCE...CHANCES FOR EVEN ISOLATED STORMS APPEARS TO BE SLIM DURING THE DAY. SAT NIGHT-SUN: STORMS CHANCES SHOULD INCREASE A BIT DURING SAT EVENING/NIGHT AS FRONT CONTINUES TO SAG SOUTH. ANTICIPATE A SLIGHT INCREASE IN AREAL COVERAGE DURING THE EVENING BUT UNCLEAR HOW LONG STORMS WOULD PERSIST DURING THE NIGHT...AND EXPECT DURATION TO BE PRIMARY CONTINGENT ON HOW EXTENSIVE STORMS ARE DURING THE EVENING AND SUBSEQUENT MAGNITUDE OF OUTFLOWS/COLD POOL. SHOWERS/THUNDERSTORMS COULD BE ONGOING AT START OF PERIOD ON SUN. OTHERWISE EARLIER INITIATION IS EXPECTED ON SUN WITH COMBINATION OF FRONT/OUTFLOW BOUNDARIES IN THE AREA. SUN NIGHT-MON: EXPECT STORMS TO PERSIST INTO SUN NIGHT...BUT IS NOW APPREARING INCREASINGLY UNLIKELY THAT PRECIPITATION WILL PERSIST INTO MON OVER AT LEAST NORTHERN SECTIONS. HAVE NIXED POPS IN CENTRAL KS...AND WOULD NOT BE SURPRISED IF MIDSHIFT NIXES EVEN FURTHER SOUTH. SLIGHTLY COOLER TEMPERATURES ARE ANTICIPATED ON MON. TUE-FRI: MEDIUM RANGE MODELS IN DECENT AGREEMENT WITH UPPER FLOW THROUGHOUT THE PERIOD. LONGWAVE RIDGE AXIS WILL REMAIN WEST OF THE AREA BUT SHOULD FLATTEN A BIT AS SHORTWAVE TOPS RIDGE MIDWEEK. WITH SURFACE HIGH SLOW TO MOVE OUT OF GREAT LAKES AND UPPER OHIO VALLEY...WILL SEE RECIRCULATION OF MILD AIR FOR MOST OF THIS TIMEFRAME. SO ONLY MODEST INCREASE IN MAXES EACH DAY IS ANTICIPATED. APPEARS BEST MOISTURE WILL REMAIN WELL SOUTH OF THE AREA AND WILL CONTINUE THE DRY FORECAST. -HOWERTON && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THERE ARE NO CONCERNS UNTIL ~12Z WHEN A SE-SAGGING COLD FRONT SHOULD ARRIVE CNTRL KS. THE FRONT WILL LIKELY STALL BY 15Z AS IT CROSSES THE I-70 CORRIDOR WHEN/WHERE IT'LL ASSUME AN E-W ORIENTATION. PER THIS REASON HAVE ASSIGNED "VRB03-5KT" TO KRSL & KSLN FROM 11Z-18Z. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 103 75 104 76 / 10 0 10 20 HUTCHINSON 103 76 102 75 / 10 0 20 30 NEWTON 103 76 102 76 / 10 0 10 30 ELDORADO 102 75 102 75 / 10 0 10 20 WINFIELD-KWLD 102 76 104 77 / 10 0 10 20 RUSSELL 104 76 99 72 / 10 10 20 30 GREAT BEND 104 76 101 73 / 10 0 20 30 SALINA 105 78 103 75 / 10 0 20 30 MCPHERSON 103 76 103 74 / 10 0 20 30 COFFEYVILLE 102 75 103 76 / 10 0 10 20 CHANUTE 102 75 102 75 / 10 0 10 20 IOLA 103 75 103 75 / 10 0 10 20 PARSONS-KPPF 102 75 103 75 / 10 0 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM NOON TO 9 PM CDT SATURDAY FOR KSZ050>053- 067>072-083-092>096-098>100. EXCESSIVE HEAT WARNING FROM NOON TO 9 PM CDT SATURDAY FOR KSZ033- 048-049. HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ033-048-049. &&
Hazardous weather outlook, Jul 6, 4:38 AM CDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 438 AM CDT FRI JUL 6 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-070945- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 438 AM CDT FRI JUL 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT HEAT INDICES WILL RANGE FROM 100 TO 105 DEGREES THIS AFTERNOON AND EARLY EVENING WITH THE HIGHER VALUES IN CENTRAL KANSAS. PLEASE REFER TO THE HEAT ADVISORY STATEMENT FOR DETAILS. GRASSLAND FIRE DANGER WILL BE ELEVATED IN CENTRAL KANSAS THIS AFTERNOON RESULTING FROM DRIER THAN NORMAL CONDITIONS AND HOT TEMPERATURES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAT INDICES OF 100 TO 107 DEGREES WILL BE POSSIBLE AREA WIDE SATURDAY AFTERNOON AND EARLY EVENING. A HEAT ADVISORY MAY BE REQUIRED. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA FROM LATE SATURDAY THROUGH SUNDAY AS A COLD FRONT MOVES THROUGH THE REGION. A FEW STRONG STORMS WILL BE POSSIBLE PRIMARILY DURING THE AFTERNOON AND EVENING HOURS...WITH GUSTY WINDS AND SMALL HAIL. A FEW THUNDERSTORMS MAY LINGER INTO MONDAY MAINLY IN SOUTHERN PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 4:10 PM CDT | Excessive Heat Warning | ICT | Ellsworth, Lincoln, Saline | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.